How did you feel before starting?
I started on December 28, 2009 becouse I was feeling very ill. I wasn’t able to go working and doing my other daily activities. I spend my life trembling on my bed.
I suffered of a strong loss of sex drive and had a weak and nearly impossible erection, with insufficient rigidity and duration. My penis tissue was changed and insensitive to touch, testicular area had reduced and so for ejaculate’s power and quantity.
I was in torment for prostate and inguinal pain, strong loss of fullness and movement’s capacity in the perineal muscles and weak urine flow.
I experimented with tachycardia, muscle twitching to limbs, chronic fatigue, nervousness and impossibility of complete relaxation, joint and articular pain.
Finally I had difficulties of concentration and focusing, less memory and understanding capacity, extreme anxiety, panic attacks and strong depression. Contextually I felt lack of motivations, emotions for life, sense of reality and even troubles facing sun light.
What did you take?
Following dr. Cisler protocol, I begun to take testosterone cypionate 120mg. per week. At the fourth week I reduced the dosage to 80mg. becouse of testicle shrinkage. Since january 24 I started with HCG 100 IU and testosterone 120mg. per week again, but I stopped HCG after five days and then I reduced the dosage of T to 90mg. per week.
How long did you take it?
This is the sixth week.
What did you feel while taking it?
First week I felt nothing. Since the second week I begun to feel a set of important benefits, but also a worsening about sexual situation.
How did it affect your symptoms?
Testosterone, till this moment, has definitely helped all my disastrous symptoms on the physical, mental and nervous dimensions: chronic fatigue has desappeared, anxiety and depression have decreased and I don’t tremble anymore. Even muscle cramps and joint pain have appreciably diminished. Now I have back my capacity of concentration and feel more aggressive and motivated, so I can go to work and do my other activities.
On the countrary I experiment with more and more difficulties about sexual situation. Becouse of Testosterone 120mg. per week, I have lost the low sex drive I had and I feel a complete desensitisation of genital parts, with a bigger pelvic pain and a complete loss of perineal volume and muscular movement.
Following doctor’s indications I toke HCG 100 IU per day. I was feeling well and experimented a little increase of sex drive during the first four days, but at the fifth one I suddenly crashed: weakness, muscle pain, depression, swelling on my face, mental confusion and zero sex drive. So I was forced to stop it and into four days I was feeling better again, even if not like before yet.
Did you have any blood test done before/during/after and if so, what were the results?
Six days before starting I did a blood test with these results:
Dec 22, 2009
Type of test Results Range
FSH 2,46 mUI/ml 1,7 – 12,0
LH 2,23 mUI/ml 1,7 – 8,6
Total Testosterone 4,97 ng/ml 2,8 – 8,0
Free Testosterone 6,10 pg/ml 5,60 – 40,00
DHT 486 pg/ml 300 – 1200
3Adiol-G 7,50 ng/ml 3,40 - 22,00
DHEA 7,90 ug/dl 0,20 - 9,80
Prolactin 8,77 ng/ml 3,0 – 25,0
Estradiol 17 beta 24,96 pg/ml <62
Progesterone + 0,70 ng/ml 0,25 - 0,56
Cortisol 211,45 ng/ml 55,00 - 287,00
SHBG 27,9 nmol/l 13 - 71
A.C.T.H. 33,5 pg/ml 7,2 - 63,3
TSH 2,330 mUI/l 0,270 – 4,200
Free T3 5,50 pmol/l 3,10 – 6,80
Free T4 19,38 pmol/l 12,00 – 22,00
Somatomedin C – IGF-1 139 ng/ml 90 – 360
I did another blood test at the end of the third week of testosterone 120mg. (Jan 15, 2010). FSH and LH has gone down to 0,23 mUI/ml and 0,15 mUI/ml; Total Testosterone level has increased a lot (9,37 ng/ml, normal range 2,80 - 8,00) and Free Testosterone just a little (15,50 pg/ml); compared to the past, Cortisol has considerably lowered (85,92 ng/ml) and progesterone too (0,58); Estradiol is instead higher, above the normal range (75,43 pg/ml, normal range < 62,00). The most important datum regards 3-AdiolG level: it has incredibly rised (22,20 ng/ml, normal range 3,40 - 22,00), but my sexual symptoms have clearly got worse.
I did the last blood test on january, 25 and find my testosterone at 8,05 ng/ml (normal range max 8,00) and E2 at 62,44 pg/ml. I have therefore worsened my T/E ratio: it is constantly at 0,12 with estrogens above the high limit of the range, while before it was always between 0,21 and 0,24 with E2 around 0,25 n/mol.
Would you take it again?
I’m going to continue testosterone administration to a lower dosage, hoping to recover my sexual situation before starting. Anyway, if I take external testosterone, I will have to find some form of HCG protocol to combat testicle’s atrophy that I don’t like no way. Is there someone that can give me some advise?
What is your conclusion?
I think that my blood results could deny all the theories about the link between androstenediol glucuronide and finasteride side effects. In the past I had much lower levels of this indicator (see my thread in the section member stories: 40’s nightmare), but felt sexually better than now.
The worsening of my sexual symptoms could be mainly due to a shutting down of androgen receptors in genital area and brain as response to high levels of testosterone. This would not mean that TRT is totally ineffective, becouse it depend from the degree of our damage and from the parts of the body invested: the more our receptors are ruined, the less we will benefit from TRT and response negatively to androgens.
In spite of my opinion that androgen insensivity is the root couse, may be high estradiol could play a role in some finasteride sufferer on TRT, even if not the mainly one. Someone, in this thread and in the forum, says to get some benefits on libido from Arimidex. I don’t know exactly my level of damage yet and so I’m attempted to find a solution without increasing too much androgens, but also keeping estrogens to my normal level (max 0,25 n/mol). At the same time I don’t know which it could be the right dosage of Arimidex for me and I’m afraid to get some trouble more taking orher drugs.
Anyway I don’t allow great illusions to myself and hope only that, if I gradually decrease my T dosage, my body will keep his remaining capacity to be sensitive to androgens.